MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT; GN TEST KIT VTK2 20CARDS

BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT; GN TEST KIT VTK2 20CARDS
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a misidentification result of escherichia coli (e.Coli) as salmonella enterica ssp diarizonae when testing a patient urine sample with the vitek®2 gn id test kit (reference 21341, lot 2410809103).Repeat testing using the vitek 2 gn id test kit was performed two additional times; both repeat tests identified the isolate as salmonella enterica ssp diarizonae.The customer also sent the isolate out for maldi tof testing to a reference and state laboratory.Both maldi tof assays identified the isolate as e.Coli.The reference laboratory also tested the isolate using biochemical tests, which also identified the isolate as e.Coli.The customer stated that although treatment was provided for the incorrect identification result, the treatment was effective and no medical intervention was required.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a misidentification result of escherichia coli (e.Coli) as salmonella enterica ssp diarizonae when testing a patient urine sample with the vitek® 2 gn id test kit (reference 21341, lot 2410809103).Repeat testing using the vitek 2 gn id test kit was performed two additional times; both repeat tests identified the isolate as salmonella enterica ssp diarizonae.Biomérieux investigation was conducted.The customer's submitted strain was sub-cultured.A second sub-culture was performed and testing included individual organism suspensions with gn id cards from the customer's lot (2410809103) and a random lot (2410984203) in duplicate, as well as vitek ms and api® 20e rapid test kit.Vitek 2 testing was performed with software versions 7.01 and 8.01.- all gn id cards tested software versions 7.01 and 8.01) resulted in very good identifications of e.Coli.- vitek ms identified the strain as e.Coli with a 99.9% confidence value.- api 20e rapid also resulted in a very good identification of e.Coli (99.4%).A review of the customer's salmonella enterica results demonstrated one atypical positive reaction (h2s) for an identification of e.Coli according to the gn knowledge base.Atypical reactions can indicate contamination, mixed culture, use of non-recommended media or other user set up error.Any identification of salmonella spp.Should be confirmed with another method such as serology.The gn lab report prints the message "confirm by serological tests" for any identification of salmonella spp.Vitek 2 gn id lot # 2410809103 met final qc release criteria.This lot passed qc performance testing.No ncmrs were written against the lot.Ncmrs were reviewed for the last 13 months (11sep2018 to 11oct2019).No ncmrs were written for the gnid card for performance issues.The investigation concluded the vitek 2 gn id cards are performing as expected.

Brand Name
VITEK® 2 GN ID TEST KIT
Common Device Name
GN TEST KIT VTK2 20CARDS
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9146265
Report Number1950204-2019-00293
Device Sequence Number2656300
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Catalogue Number21341
Device Lot Number2410809103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1